Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 142, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 21, 2013, 6:23 AM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 67 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2013, 6:23 AM CDT (11:23 UTC)
- Expired
- Jun 21, 2013, 7:30 AM CDT
- In force
- 67 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA
The radar
The Minneapolis radar (KMPX), 179 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 6:30 AM CDT | HAIL 1 | Sw Armstrong, IA | |
| Jun 21, 7:16 AM CDT | HAIL 1 | Graettinger, IA | TRUCK DRIVER CALLED EMERGENCY MANAGER WITH HAIL REPORT. HAIL GREW FROM PEA SIZED TO QUARTER SIZED WHILE ON THE PHONE. ALSO HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2297 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
753
WUUS53 KDMX 211123
SVRDMX
IAC063-109-147-211230-
/O.NEW.KDMX.SV.W.0142.130621T1123Z-130621T1230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
623 AM CDT FRI JUN 21 2013
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EMMET COUNTY IN NORTHWEST IOWA...
NORTHERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA...
NORTHEASTERN PALO ALTO COUNTY IN NORTHWEST IOWA...
* UNTIL 730 AM CDT
* AT 619 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES WEST OF
BANCROFT...AND MOVING EAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BANCROFT...LONE ROCK...SWEA CITY...LEDYARD...TITONKA AND LAKOTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4322 9397 4319 9479 4350 9478 4350 9397
TIME...MOT...LOC 1123Z 249DEG 31KT 4333 9443
HAIL...1.50IN
WIND...60MPH
$$
VACHALEK3 follow-up statements
741
WWUS53 KDMX 211138
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
638 AM CDT FRI JUN 21 2013
IAC063-109-147-211230-
/O.CON.KDMX.SV.W.0142.000000T0000Z-130621T1230Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
638 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
NORTHERN KOSSUTH AND NORTHEASTERN PALO ALTO COUNTIES UNTIL 730 AM
CDT...
AT 633 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF BANCROFT...AND MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARMSTRONG...BANCROFT...SWEA CITY...LEDYARD...LAKOTA AND TITONKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4322 9397 4319 9479 4350 9478 4350 9397
TIME...MOT...LOC 1137Z 256DEG 22KT 4338 9438
HAIL...1.50IN
WIND...60MPH
$$
VACHALEK302
WWUS53 KDMX 211203
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT FRI JUN 21 2013
IAC063-109-147-211230-
/O.CON.KDMX.SV.W.0142.000000T0000Z-130621T1230Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
703 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
NORTHERN KOSSUTH AND NORTHEASTERN PALO ALTO COUNTIES UNTIL 730 AM
CDT...
AT 659 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
BANCROFT...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LAKOTA AND TITONKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4322 9397 4319 9479 4350 9478 4350 9397
TIME...MOT...LOC 1204Z 256DEG 22KT 4342 9416
HAIL...1.00IN
WIND...60MPH
$$
VACHALEK367
WWUS53 KDMX 211220
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
720 AM CDT FRI JUN 21 2013
IAC063-109-147-211230-
/O.CON.KDMX.SV.W.0142.000000T0000Z-130621T1230Z/
PALO ALTO IA-KOSSUTH IA-EMMET IA-
720 AM CDT FRI JUN 21 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EMMET...
NORTHERN KOSSUTH AND NORTHEASTERN PALO ALTO COUNTIES UNTIL 730 AM
CDT...
AT 716 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
BUFFALO CENTER...AND MOVING EAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN KOSSUTH COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 4322 9397 4319 9479 4350 9478 4350 9397
TIME...MOT...LOC 1220Z 256DEG 22KT 4342 9402
HAIL...1.00IN
WIND...60MPH
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 6:17 AM CDT, 6 minutes earlier.
Area forecast discussion, Jun 21, 6:17 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 617 AM CDT FRI JUN 21 2013 .SHORT TERM.../TODAY/... ISSUED AT 331 AM CDT FRI JUN 21 2013 LARGE CONVECTIVE COMPLEX OVER MN BEGINNING TO TURN SOUTHEAST AND BATTLING H700 CAP AT THIS TIME AS IT DOES. CONTINUED CONCERNS EARLY THIS MORNING AS TO HOW FAR SOUTH THIS WILL TURN BEFORE THE CAP BECOMES TOO STRONG FOR ANY FURTHER SOUTH DRIFT. COLD POOL HAS DEVELOPED WITH SFC WINDS AND OUTFLOW PROPAGATING BACK TO THE SOUTHWEST. THIS SUGGESTS THAT IT MAY CLIP NORTHERN IOWA WITH STORMS THIS MORNING BETWEEN 4 AND 8 AM...IF THE LINE IS ABLE TO CONTINUE BREAKING THE CAP BACK TO THE SOUTHWEST...MAY SEE ADDITIONAL STORMS INTO CENTRAL IOWA. CURRENT MESO MODELS ARE LACKING IN ANY AGREEMENT BUT THE HRRR HAS BEEN MORE REALISTIC WITH FEATURES SO FAR AND IT ONLY SCRAPES NORTHERN IOWA EARLY TODAY WITH THIS COMPLEX OF STORMS. ONCE SYSTEM MOVES EAST WILL BE LEFT WITH ANOTHER VERY WARM AND HUMID DAY. THIS WILL RESULT IN HIGHS IN THE UPPER 80S TO LOWER 90S THIS AFTERNOON WITH SOUTH WINDS AND GENEROUS DEW POINTS IN THE 60S AND LOWER 70S. MORE CONVECTION MAY DEVELOP THIS AFTERNOON NORTH OF HIGHWAY 20 ALONG ANY LINGERING OUTFLOW BOUNDARY FROM THE OVERNIGHT CONVECTIVE COMPLEX AND THIS IS MORE LIKELY AFT 19Z THROUGH THE REMAINDER OF THE AFTERNOON. WILL BE MONITORING CONVECTIVE TRENDS THROUGH THE MORNING HOURS. .LONG TERM.../TONIGHT THROUGH THURSDAY/... ISSUED AT 331 AM CDT FRI JUN 21 2013 EXTENDED FORECAST CONTINUES TO CENTER AROUND LARGE UPPER LEVEL LOW ACROSS PAC NW...AND SURFACE LOW ACROSS NORTHERN PLAINS WITH WARM FRONT IN SOUTHERN SD/MN. THIS WILL CONTINUE TO BE THE FOCUS FOR AFTERNOON CONVECTION...AND MODELS AGAIN SUGGEST MCS DEVELOPMENT OVERNIGHT. HOWEVER..AS UPPER LOW PUSHES EASTWARD...RIDGE PUSHES NORTH OF IOWA...AND UPPER LEVEL FLOW IS EXPECTED TO TAKE ANY OVERNIGHT MCS NORTH OF IOWA. THOUGH...CURRENTLY ONGOING MCS ACROSS SOUTHERN MINNESOTA MAY PRODUCE AN OUTFLOW BOUNDARY INTO NORTHERN IOWA...WHICH MAY ALLOW FOR TRACK OF MCS TO BE FURTHER SOUTH INTO NORTHERN IOWA. THOUGH GIVEN STRENGTH OF UPPER LEVEL LOW...STILL PREFER NORTHERN SOLUTION...AND HAVE KEPT POPS CONFINED TO NORTHERN IOWA OVERNIGHT. SATURDAY NIGHT LOOKS TO BE ACTIVE AS WELL...WITH FRONTAL BOUNDARY PUSHING INTO NORTHWESTERN IOWA. THIS COULD BE FOCUS FOR AFTERNOON THUNDERSTORM DEVELOPMENT...WITH AGAIN OVERNIGHT MCS...THOUGH WITH INFLUENCE FROM UPPER LOW MODELS CONTINUE TO PULL CONVECTION NORTHWEST OF IOWA...AND HAVE KEPT POPS AGAIN CONFINED TO THE NORTH...AS WARM MID LEVEL TEMPS WILL HELP TO KEEP CAP ACROSS MOST OF CENTRAL IOWA. SUNDAY FRONTAL BOUNDARY WILL PUSH INTO CENTRAL IOWA...WITH ENOUGH FORCING TO LEAD TO PROLONGED PERIODS OF PRECIPITATION THROUGH THE DAY AND OVERNIGHT...THOUGH WILL PUSH EAST OF REGION BY MONDAY. SHORTWAVE PUSHING ACROSS NE/SD BORDER WILL BRING ADDITIONAL SHOT OF PRECIPITATION FOR TUESDAY...LINGERING IN THE EAST THROUGH WEDNESDAY. TEMPERATURES WILL BE HOT THROUGH THE BEGINNING OF THE PERIOD AS SOUTHERLY SURFACE FLOW AND WAA PERSISTS UNDER RIDGE. THIS WILL ALLOW TEMPERATURES TO CLIMB INTO THE 90S ACROSS MUCH OF THE CWA...THOUGH COULD GO HIGHER THAN GOING IF ABLE TO MIX WELL. HEAT INDEX VALUES WILL BE NEAR 100 THROUGH THE WEEKEND IN THE AFTERNOONS. THIS WILL BE THE FIRST EXPOSURE SUMMER LIKE HEAT/HUMIDITY FOR MUCH OF THE REGION...AND MAY BE TAXING. HOWEVER...OVERNIGHT TEMPERATURES EXPECTED TO COOL INTO THE 70S AND WILL PROVIDE SOME RELIEF. IN ADDITION...BEHIND FRONTAL BOUNDARY MONDAY TEMPERATURES WILL COOL SOMEWHAT...BUT WILL QUICKLY REBOUND BACK INTO THE UPPER 80S AND LOW 80S FOR MOST OF THE REMAINDER OF THE PERIOD. && .AVIATION...21/12Z ISSUED AT 617 AM CDT FRI JUN 21 2013 MAIN CONCERN WILL BE CONVECTION EARLY TODAY AND AGAIN THIS AFTERNOON AND NIGHT. AMBIENT WINDS WILL ALSO POSE SOME ISSUES AS GRADIENT REMAINS STRONG WITH SOUTH WINDS THROUGH THE DAY MIXING TO ABOUT 20 TO 25 KTS ACROSS THE REGION. OLD MCC IN MINNESOTA EARLY TODAY CONTINUES TO PUSH EAST WITH OUTFLOW BOUNDARY CONVECTION NOW ENTERING NORTHERN IOWA. THIS WILL MAINLY AFFECT KMCW EARLY TODAY AND POSSIBLY KALO TO A LESSER EXTENT. WINDS MAY PICK UP AS BOUNDARY INTERACTS WITH MORE UNSTABLE AIR THROUGH ABOUT 16Z AND WILL MONITOR FOR STRONG WIND GUST POTENTIAL AT KMCW AND KALO. ONCE CONVECTION PUSHES EAST... GRADIENT WINDS WILL INCREASE FROM THE SOUTH AFT 16Z. OLD OUTFLOW BOUNDARY MAY BE FOCUS FOR AFTERNOON CONVECTION NORTH SITES ONCE AGAIN BUT STRONG CAP AT H700 WILL INHIBIT ANY CONVECTION FOR KFOD KDSM...AND KOTM THROUGH REMAINDER OF PERIOD. AS NIGHTFALL APPROACHES ANOTHER ROUND OF CONVECTION MAY DEVELOP NORTH OF STATE AND AGAIN AFFECT NORTHERN SITES BETWEEN 04 AND 09Z ON THE 22ND. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...REV LONG TERM...AWB AVIATION...REV
Hazardous weather outlook, Jun 21, 5:18 AM CDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 518 AM CDT FRI JUN 21 2013 IAZ070>073-081>085-092>097-221100- CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-MONROE-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 518 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE CHANCES FOR THUNDERSTORMS AT TIMES FROM SUNDAY THROUGH WEDNESDAY. THUNDERSTORMS MAY BE SEVERE ON SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE REMAINDER OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT TIMES SUNDAY AND EARLY NEXT WEEK. IAZ004>007-015>017-023>028-033>039-044>050-057>062-074-075-086- 221100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-MARION-MAHASKA-WAPELLO- 518 AM CDT FRI JUN 21 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA THIS MORNING...ESPECIALLY NORTH OF HIGHWAY 20. THUNDERSTORMS MAY BE SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT...SPREADING FROM WEST TO EAST. THERE IS A CHANCE FOR SEVERE WEATHER...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE ALONG AND NORTH OF HIGHWAY 20. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL REMAIN POSSIBLE AT TIMES FROM SATURDAY THROUGH WEDNESDAY...MAINLY AT NIGHT. THUNDERSTORMS MAY BE SEVERE SATURDAY AND SUNDAY...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER FOR THE REMAINDER OF THE PERIOD AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING AND AGAIN TONIGHT...AND AT TIMES THROUGH THE WEEKEND AND EARLY NEXT WEEK. AWB
In the hours before
Special weather statement, Jun 21, 3:49 AM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 349 AM CDT FRI JUN 21 2013 IAZ006-007-016-017-025>027-211100- WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-BUTLER- INCLUDING THE CITIES OF...FOREST CITY...NORTHWOOD...GARNER... MASON CITY...CLARION...HAMPTON...ALLISON 349 AM CDT FRI JUN 21 2013 ...ISOLATED STRONG THUNDERSTORMS POSSIBLE EARLY THIS MORNING... STRONG THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION THIS MORNING AND WILL AFFECT THE REGION FOR THE NEXT SEVERAL HOURS. SOME GUSTY WINDS TO 35 TO 40 MPH AND PEA TO PENNY SIZED HAIL MAY OCCUR WITH A FEW OF THESE STORMS EARLY TODAY. A LARGE AREA OF THUNDERSTORMS OVER SOUTH CENTRAL MINNESOTA CONTINUES TO MOVE SOUTHEAST EARLY TODAY. THIS AREA OF STRONG THUNDERSTORMS MAY AFFECT PORTIONS OF NORTHERN IOWA AFTER 5 AM CDT EARLY THIS MORNING. REV
Special weather statement, Jun 21, 4:43 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 443 AM CDT FRI JUN 21 2013 IAZ004>007-016-017-211145- EMMET-KOSSUTH-WINNEBAGO-WORTH-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...GARNER...MASON CITY 443 AM CDT FRI JUN 21 2013 ...THUNDERSTORMS AND GUSTY WINDS EXPECTED EARLY THIS MORNING... AN AREA OF FAST MOVING THUNDERSTORMS OVER SOUTHERN MINNESOTA EARLY TODAY IS MOVING SOUTHEAST INTO NORTHERN IOWA. THIS AREA OF THUNDERSTORMS MAY PRODUCE WIND GUSTS BETWEEN 40 AND 50 MPH EARLY THIS MORNING BETWEEN 5 AM CDT AND 7 AM CDT AS THE LINE OF STORMS MOVES TO THE SOUTHEAST AT 45 MPH. THE LINE OF THUNDERSTORMS WILL ALSO PRODUCE BRIEF HEAVY RAINFALL AS WELL AS THE POSSIBILITY OF SMALL HAIL. BE PREPARED FOR THE WINDS WITH THESE STORMS THIS MORNING. REV
Local storm report, Jun 21, 6:12 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
612 AM CDT FRI JUN 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 AM HAIL 1 E RINGSTED 43.30N 94.49W
06/21/2013 E0.88 INCH EMMET IA TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL
&&
AWBThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 6:10 AM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock, Winnebago, Worth | 65 min |
| Jun 21, 7:27 AM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 48 min |
| Jun 21, 7:38 AM CDT | Severe Thunderstorm Warning | DMX | Emmet, Kossuth, Palo Alto | 67 min |
| Jun 21, 8:02 AM CDT | Flash Flood Warning | DMX | Emmet, Hancock, Kossuth, Winnebago | 6 hr |
| Jun 21, 9:00 AM CDT | Severe Thunderstorm Warning | DMX | Pocahontas | 45 min |
| Jun 21, 9:08 AM CDT | Flash Flood Warning | DMX | Black Hawk | 6 hr |
| Jun 21, 3:29 PM CDT | Flash Flood Watch | DMX | Bremer, Butler, Cerro Gordo, Emmet, Franklin, Hancock and 6 more | 16 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.